ArticleCureus2022
Pregabalin Toxicity-Induced Posterior Reversible Encephalopathy Syndrome.
Article in Cureus, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 3 citations in OpenAlex.
- Investigation into the effects of pregabalin on motor nerves and their underlying mechanisms.Scientific reports · 2026Article
- Seizures as an Adverse Effect of Pregabalin Consumption: A Systematic Review.Addiction & health · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pregabalin, a prescription medication typically used for neuropathic pain, has increasingly been overused and abused. We present a unique case of a 51-year-old woman with a history of polysubstance use disorder and on methadone therapy who presented to the emergency department with altered mental status after consuming an unknown supratherapeutic amount of pregabalin. She was stabilized and discharged. Within 24 hours, she ingested another 1000mg of pregabalin, presenting again with altered mental status, along with tachycardia and hypertension. Computed tomography (CT) without contrast and fluid-attenuated inversion recovery magnetic resonance imaging (FLAIR MRI) revealed subcortical white matter edema in the bilateral frontal and occipital lobes as well as the left parietal lobe, suggestive of posterior reversible encephalopathy syndrome (PRES). The patient recovered after four days of supportive treatment with an antihypertensive and an antiepileptic. PRES is a neurological phenomenon in which vasogenic edema, most commonly accumulating in the posterior parieto-occipital white matter, causes headaches, altered mental status, and seizures. To our knowledge, there has not been an established link between pregabalin toxicity and PRES, and the awareness of this potential complication can help in the early diagnosis and management of the disease to prevent further progression.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.